I’m 3 weeks post-op from my takedown surgery. I had the 3 step surgery, and after my second surgery (jpouch creation and loop ileostomy), I had constant liquid leakage from by bottom all the way until takedown. I wore a pad day and night. I’m continuing to have this liquid leakage (now more stool colored than clear, but same consistency) even when my stool is quite formed. I’m taking Benefiber powder and Cholestyramine (thought it would help absorb bile). Has anyone experienced this? What was the solution? I’ve been treated for some slight suspected pouch inflammation, but that didn’t affect the leakage issue. I see my surgeon next week, I just can’t stop worrying. The leakage is causing severe skin irritation and I can’t sleep without an adult diaper or leave the house without a large pad. Thanks in advance for any advise. 

Original Post

While you wait for some answers, I suggest you keep a barrier cream (like zinc oxide) applied at all times to prevent further irritation.

What was the treatment for inflammation? Are you allowing yourself to fart off the toilet? Many of us find that we can’t safely fart off the toilet - every fart is a shart. 

Scott F posted:

While you wait for some answers, I suggest you keep a barrier cream (like zinc oxide) applied at all times to prevent further irritation.

What was the treatment for inflammation? Are you allowing yourself to fart off the toilet? Many of us find that we can’t safely fart off the toilet - every fart is a shart. 

Thanks for the reply, Scott. I’m using lots of barrier creams. I started using them as soon as I had my first bowel movement in the hospital after takedown. Just can’t seem to get ahead of the irritation. I was given Amoxicillin for the inflammation (allergic to cipro and Flagyl makes me very ill) but had to stop it after 8 days as I developed an allergic reaction. And yes, I am able to fart off the toilet sometimes. Usually if I am laying in bed. I don’t trust it too much yet. 

TE Marie posted:

Have you ever done kegal exercises? They might help. Also did you try imodium like meds? They slow things down vs bulking up the stool. I hope the surgeon will know what to do. 

Thanks for your reply. Yes, I’ve been doing kegal exercises since my second surgery on 12/26/17. I haven’t tried Imodium yet as my surgeon didn’t want me to. He asked that I try to hold off on that for now. I’m not sure why, but I’ll definitely ask when I see him Monday. I was reading that the Imodium actually helps absorb the water, so I’m wondering if that might be the solution to this annoying issue.  

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×